Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 5, NWS Midland/Odessa, TX

January 27, 2022Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Jan 27, 2022, 2:02 AM CST for Culberson County, Texas. It took effect at Jan 27, 2022, 9:00 PM CST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 27, 2022, 2:02 AM CST (08:02 UTC)
In effect from
Jan 27, 2022, 9:00 PM CST
Expired
Jan 28, 2022, 6:00 AM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 27, 10:54 PM CSTNON-TSTM WND GST 594 S Pine Springs, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2022-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2022-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS74 KMAF 270802
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
202 AM CST Thu Jan 27 2022

TXZ271-272030-
/O.UPG.KMAF.HW.A.0005.220128T0100Z-220128T1200Z/
/O.NEW.KMAF.HW.W.0005.220128T0300Z-220128T1200Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
202 AM CST Thu Jan 27 2022 /102 AM MST Thu Jan 27 2022/

...HIGH WIND WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 6 AM CST /5 AM MST/ FRIDAY...

* WHAT...Northeast winds 35 to 55 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...From 9 PM CST /8 PM MST/ this evening to 6 AM CST /5 AM 
  MST/ Friday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273-274-
278-271600-
/O.CON.KMAF.ZF.Y.0001.000000T0000Z-220127T1600Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, and Alpine
202 AM CST Thu Jan 27 2022 /102 AM MST Thu Jan 27 2022/

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WHAT...Visibility one quarter mile or less in freezing fog.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 10 AM CST /9 AM MST/ this morning.

* IMPACTS...Hazardous driving conditions due to low visibility and
  potential ice on bridges and overpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
4 follow-up statements
918 
WWUS74 KMAF 271619
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1019 AM CST Thu Jan 27 2022

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273-274-
278-271730-
/O.EXP.KMAF.ZF.Y.0001.000000T0000Z-220127T1600Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, and Alpine
1019 AM CST Thu Jan 27 2022 /919 AM MST Thu Jan 27 2022/

...FREEZING FOG ADVISORY HAS EXPIRED...

Visibilities have improved and the FZFG advisory has been allowed
to expire. FG/FZFG will have dissipated by noon.

$$

TXZ271-280630-
/O.CON.KMAF.HW.W.0005.220128T0300Z-220128T1200Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1019 AM CST Thu Jan 27 2022 /919 AM MST Thu Jan 27 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 6 AM CST /5 AM MST/ FRIDAY...

* WHAT...Northeast winds 35 to 55 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...From 9 PM CST /8 PM MST/ this evening to 6 AM CST /5 AM 
  MST/ Friday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
785 
WWUS74 KMAF 272015
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
215 PM CST Thu Jan 27 2022

TXZ271-281200-
/O.CON.KMAF.HW.W.0005.220128T0300Z-220128T1200Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
215 PM CST Thu Jan 27 2022 /115 PM MST Thu Jan 27 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 6 AM CST /5 AM MST/ FRIDAY...

* WHAT...Northeast winds 35 to 50 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...From 9 PM CST /8 PM MST/ this evening to 6 AM CST /5 AM 
  MST/ Friday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
657 
WWUS74 KMAF 280812
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
212 AM CST Fri Jan 28 2022

TXZ271-281200-
/O.CON.KMAF.HW.W.0005.000000T0000Z-220128T1200Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
212 AM CST Fri Jan 28 2022 /112 AM MST Fri Jan 28 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
EARLY THIS MORNING...

* WHAT...Northeast winds 35 to 50 mph with gusts up to 60 mph.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Until 6 AM CST /5 AM MST/ early this morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
137 
WWUS74 KMAF 281153
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
553 AM CST Fri Jan 28 2022

TXZ271-281300-
/O.EXP.KMAF.HW.W.0005.000000T0000Z-220128T1200Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
553 AM CST Fri Jan 28 2022 /453 AM MST Fri Jan 28 2022/

...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST /5 AM MST/ EARLY
THIS MORNING...

Winds have diminished through Guadalupe Pass this morning, thus
the High Wind Warning will expire as scheduled.

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 26, 10:48 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 26, 10:48 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1048 PM CST Wed Jan 26 2022

...New AVIATION...

.UPDATE...
Issued at 620 PM CST Wed Jan 26 2022

Wintry precipitation has diminished across the northeastern
Permian Basin, thus, the Winter Weather Advisory has been allowed
to expire as scheduled.

Attention now turns to tonight, with high-resolution and
deterministic model suites all indicating the development of
freezing fog across a large portion of the area. Temperatures
will fall quickly this evening, with freezing fog expected to
develop across portions of Southeast New Mexico, the far western
Permian Basin, and Upper Trans Pecos late this evening, gradually
expanding east and southeast through tonight. Given expected
trends, have elected to issue a Freezing Fog Advisory for the
Southeast New Mexico Plains south to the Davis Mountains
Foothills, and east across the Trans Pecos and Permian Basin.
Conditions will be slow to improve, with the fog likely hindering
many locations from warming above freezing until late morning.
While temperatures do look to warm above freezing by late morning,
fog may linger for some locations into the early afternoon.
Visibilities in the fog will likely be variable, though there may
be areas where visibility drops to a quarter mile through the
night and during the morning hours. Those with travel plans will
need to allow extra time and be cautious as not only are these
visibility reductions expected, but freezing fog could also
produce slick spots on area roads, bridges, and overpasses.

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CST Wed Jan 26 2022

Latest satellite imagery indicates low stratus slowly spreading
wwd across the region with the western extent nearing CNM. LIFR
cigs/vsbys have already been reported at FST. All area terminals
will experience deteriorating conditions to IFR and eventually
LIFR cigs and vsbys between 06Z-09Z. The main aviation concerns
continue to be FZFG with light icing possible. Cigs and vsbys will
not improve to VFR until later this morning. Winds will remain
light and gradually veer from SW to N over the course of the TAF
period.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 147 PM CST Wed Jan 26 2022

Current WV satellite shows the wintry precipitation has completely
moved out of SE New Mexico, with the upper level trough pivoting and
the moisture now over the northern counties in the Permian Basin.
Quite a few places did report wintry precipitation this morning,
with areas across Lea and Gaines counties seeing the most
accumulation of ice and snow. Temperatures will continue to fall
through the remainder of the day and lift will be increasing,
switching the remaining precipitation over to snow. The Winter
Weather Advisory will remain in effect for the northeastern
Permian Basin until 6 PM CST while it has been expired for SE New
Mexico and the southern/western Permian Basin. Much of the region
will remain socked in with clouds this afternoon and evening, with
only parts of Culberson and Eddy counties seeing any clearing.

Dew points will continue to rise overnight with light winds out of
the SE. We are currently looking at the possibility of some freezing
fog Thursday morning given models agreement on RHs > 98% and
temperatures in the 20s. The best chance for fog development is
along the Trans Pecos and SE New Mexico, spilling over more into the
Permian Basin a few hours before sunrise. Fog will dissipate as
temperatures warm through the day on Thursday thanks to
southeasterly flow. Highs on Thursday afternoon will reach the mid
50s with some 60s south of I-10.

A shortwave trough will swing down through New Mexico on Thursday,
sending another cold front through our region. This front looks to
potentially reach just the northern part of Lea county by Thursday
afternoon, pushing further down through our CWA Thursday night.
Winds will be somewhat gusty out of the NE on Friday morning behind
this trough, with high winds possible at Guadalupe Pass. A High Wind
Watch is in effect for the Guadalupe and Delaware Mountains for
Friday morning, ending around sunrise. Some light precipitation is
expected Friday morning, mainly across the lower Trans Pecos and Big
Bend region. As this precipitation will be occurring in conjunction
with below freezing temperatures Friday morning, have gone with a
rain/freezing rain/snow mix, with likely only the higher terrain in
the Glass Mnts seeing any accumulation (less than 0.5" of snow).
Elsewhere, precipitation will be so light that freezing drizzle will
be the main factor.

&&

.LONG TERM...
(Friday through  Tuesday)
Issued at 147 PM CST Wed Jan 26 2022

By Fri AM the next cold front will have already moved into the far s-
sw parts of the CWFA while a mid-level shrtwv trof lags behind the
front. This will favor light precip across parts of the Trans Pecos
e of the Davis Mtns, could be mixed with snow in the Glass Mtns into
and around Marathon early Friday. Highs on Fri still look to be on
the cool side, highs U40s-L50s. Temps will trend warmer Sat-Sun
from near to above seasonal levels, respectively. The upper low
will pass close to the CWFA Sun night-Mon AM and light precip
will be possible across the PB. It will turn warmer and much drier
Mon the 31st with low amplitude anticyclonic mid-level flow and
development low-level thermal ridge. This should set up Tue Feb
1st to be warm and breezy, possible windy, ahead of the next cold
front. Consensus is for much colder wx on Wed with the possibility
of precip, some wintry?

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               31  28  55  26 /  30   0   0  10
Carlsbad                 37  23  55  24 /  30   0   0  10
Dryden                   45  40  58  37 /  30  10   0  50
Fort Stockton            42  30  59  30 /  30   0   0  30
Guadalupe Pass           40  31  53  24 /  20   0   0  10
Hobbs                    28  23  53  20 /  30   0   0  10
Marfa                    53  23  60  22 /  10   0   0  20
Midland Intl Airport     31  28  55  27 /  30   0   0  10
Odessa                   31  28  56  27 /  30   0   0  10
Wink                     33  24  57  25 /  30   0   0  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Freezing Fog Advisory until 10 AM CST Thursday for Andrews-
     Borden-Crane-Davis Mountains Foothills-Dawson-Eastern
     Culberson County-Ector-Gaines-Glasscock-Howard-Loving-
     Martin-Midland-Mitchell-Pecos-Reagan-Reeves County Plains-
     Scurry-Upton-Ward-Winkler.

     High Wind Watch from Thursday evening through late Thursday
     night for Guadalupe and Delaware Mountains.

NM...Freezing Fog Advisory until 9 AM MST Thursday for Central Lea
     County-Eddy County Plains-Northern Lea County-Southern Lea
     County.

&&

SHORT TERM...24
LONG TERM....84
AVIATION...24
Hazardous weather outlook, Jan 27, 2:00 AM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CST Thu Jan 27 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-280800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CST Thu Jan 27 2022 /100 AM MST Thu Jan 27 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

Areas of fog and freezing fog are expected overnight across most of
Southeast New Mexico and West Texas. A Freezing Fog Advisory is in
effect. Light ice is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Freezing Fog Advisory is in effect Thursday morning for most of
Southeast New Mexico and West Texas.

High wind is expected Thursday night through the Guadalupe and
Delaware Mountains, mainly Guadalupe Pass. High Wind Warning is now
in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 6:16 PM CSTFreezing Fog AdvisoryMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 16 more16 hr

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.